MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Distress (2329); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was initially reported that patient had multiple issues with the preloaded intraocular lens (iol) for over a year and a half and finally the lens was explanted from the left eye and replaced.It was noted that the lens was defective.Through follow-up with the patient, it was reported soon after the iol was implanted in the left eye, the patient experienced seeing a sort of "crease" line horizontally in the vision, which distorted the patient's vision above and below the "crease".The only way the patient was able to see well was if the left eye was covered.The patient reported that the surgeon did multiple tests (unspecified), a lasik procedure (unknown date), and an additional surgical procedure to re-position the lens (unknown date), but nothing helped and the surgeon was unable to determine what the issue was.The patient was very anxious over the visual issue and was prescribed wellbutrin for the anxiety, which did not help.After a while, the implanting surgeon informed the patient that there was nothing more to be done.The patient then sought a different surgeon who explanted the lens on (b)(6) 2024.Another iol was implanted as replacement (unknown lens).The patient reported that currently the left eye is good, there is no longer a "crease" in the vision, and the patient is happy.The patient noted that the vision is a little blurry, but glasses are worn and the patient does not mind wearing glasses.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown; requested but not provided.The best estimate date is between sep 19, 2022 and feb 20, 2024.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received from the explanting surgeon's office reporting that the patient visited the surgeon as a new patient and did not like the quality of vision with the originally implanted intraocular lens (iol).The patient's uncorrected visual acuity (va) was 20/50 j1 and best corrected va was 20/25 but still blurry.The lens appeared to be half in and half out of the bag with the nasal portion of the optic in the bag and the temporal portion of the optic in front of the bag and the haptics at 12 o¿clock and 6 o¿clock.There was no malfunction or deficiency noted with the lens.It was noted that the patient previously had yttrium aluminum garnett (yag) capsulotomy performed (unknown date), lasik enhancement in 2023, and iol re-positioning (unknown date) performed by the implanting surgeon.The patient was willing to wear glasses to get better quality vision after the iol exchange.The iol exchange was performed, and the replacement lens was a non-johnson and johnson lens.There was no patient injury and no complications with the iol exchange surgery.An anterior vitrectomy was performed because the patient had an open capsule (hole in the bag) due to the previous yag capsulotomy that was performed.No sutures were used.The lens was discarded.No further information was provided.Correction: the event was originally reported as only a reportable serious injury, however, based on the additional information received which reported device instability in the capsular bag, the event has been changed to both a reportable serious injury and a reportable malfunction.Therefore, this is being captured in this supplemental mdr.The following fields have been updated accordingly: section b1: report type: product problem.Section g2: report source: health professional.Section h6: health effect - clinical code 4581 to capture device decentered or dislocated or tilted subluxated or wrong position.Section h6: health effect - clinical code 2137 to capture blurry vision.Section h6: health effect - impact code 4625 to capture enhancement of refractive procedure and to capture yag capsulotomy and to capture vitrectomy.Section h6: device code(s) 2923 to capture instability of device after implantation.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19564316
Report Number3012236936-2024-000168
Device Sequence Number20570028
Product Code MFK
UDI-Device Identifier05050474750753
UDI-Public(01)05050474750753(17)240909
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite